×

An existence result for nonliner elliptic problems involving critical Sobolev exponent. (English) Zbl 0612.35053

The authors study the problem \[ -\Delta u-\lambda u=| u|^{2^*-2}u\quad on\quad \Omega;\quad u=0\quad on\quad \partial \Omega, \] where \(\Omega\) is a bounded domain in \({\mathbb{R}}^ n\), \(\lambda\) is a real parameter, \(2^*=2n/(n-2)\) is the critical Sobolev exponent for the embedding \(H^ 1_ 0(\Omega)\subset L_ p(\Omega)\). It is proved that in the case \(n\geq 4\), for any \(\lambda\geq 0\) there exists at least one nontrivial solution \(u\in H^ 1_ 0(\Omega)\).
Reviewer: M.Kučera

MSC:

35J65 Nonlinear boundary value problems for linear elliptic equations
35J25 Boundary value problems for second-order elliptic equations
35J20 Variational methods for second-order elliptic equations
35D05 Existence of generalized solutions of PDE (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML

References:

[1] Ambrosetti, A.; Rabinowitz, P. H., Dual variational methods in critical points theory and applications, J. Funct. Analysis, t. 14, 349-381, (1973) · Zbl 0273.49063
[2] Bartolo, P.; Benci, V.; Fortunato, D., Abstract critical point theorems and applications to some nonlinear problems with « strong resonance » at infinity, Journal of nonlinear Anal. T. M. A., t. 7, 981-1012, (1983) · Zbl 0522.58012
[3] Brezis, H.; Nirenberg, L., Positive solutions of nonlinear elliptic equations involving critical Sobolev exponent, Comm. Pure Appl. Math., t. XXXVI, 437-477, (1983) · Zbl 0541.35029
[4] A. Capozzi, G. Palmieri, Multiplicity results for nonlinear elliptic equations involving critical Soboler exponent, preprint. · Zbl 0624.35035
[5] Cerami, G.; Fortunato, D.; Struwe, M., Bifurcation and multiplicity results for nonlinear elliptic problems involving critical Sobolev exponents, Ann. Inst. H. Poincaré. Analyse non linéaire, t. 1, 341-350, (1984) · Zbl 0568.35039
[6] D. Fortunato, Problemi ellittici con termine non lineare a crescita critica, Proceedings of the meeting « Problemi differenziali e teoria dei punti critici ». Bari, marzo, 1984.
[7] Pohozaev, S. J., Eigenfunctions of the equation δu + λf(u) = 0, Soviet Math. Doklady, t. 6, 1408-1411, (1965) · Zbl 0141.30202
[8] Struwe, M., A global compactness result for elliptic boundary value problems involving limiting non-linearities, Math. Z., t. 187, 511-517, (1984) · Zbl 0535.35025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.